Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Experiencing numbness, soreness, tingling sensation in jaw. Taking Valium. Is it TMJ or sinus problem?

i am currently experiencing numbness soreness in my left upper and sensitivity to my upper row on that side as well somtimes the tingling extends to my nose but as i sit here the discomfort is in my upper left jaw...its not extremely painful more of a dull tingling sensation ive had this issue on and off for a few years and has been very hard to diagnose at my last dentist appointmen they had no answers for me...i had a post and core done last year and suspected that may be the problem...but my dentist doesnt feel that way...just went to see the dr ears were fine no signs of infection...when i take a valium it seems to clear up the symptoms...ive heard every theory out there that it could be tmj or a sinus problem or a problem with the nerve.. the discomfort has never switched sides it is confined on the left side only...i currently only chew on my left side as most of my upper right teeth have been extracted.
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Well come to health care magic
Dear patient, your problem sounds more like what we call atypical trigeminal neuralgia, which is most often confused with migrain headache, disorders of temporomandibular joint, dental or sinus infection or musculoskeletal pain but its responce to valium, absence of dental ,sinus or ear infection, off and on course for several years, tingling like nature of the pain ,persistance to one side ,all point toward neuralgia , so i think you should have a consultation with a neurologist who will be able to address your problem
thanks for sharing your problem with us
Dr Arshad
Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor